Alert archive / South Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 76, NWS Wilmington, NC

August 23, 2017Horry County, Marion County, South Carolina; Columbus County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Aug 23, 2017, 9:17 PM EDT for Horry County, Marion County, South Carolina; Columbus County, North Carolina. It was in force for 22 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2017, 9:17 PM EDT (01:17 UTC)
Expired
Aug 23, 2017, 9:39 PM EDT
In force
22 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Columbus County, NC, Horry County, SC, Marion County, SC

The radar

The Wilmington radar (KLTX), 58 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 9:17 PM EDTTSTM WND DMG1 Nw Ketchuptown, SCREPORT OF 2 TRESS DOWN ON FARM OFF WOLF PIT BAY ROAD. TIME BASED ON RADAR BASE VELOCITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2017-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2017-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2111 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

856 
WUUS52 KILM 240117
SVRILM
NCC047-SCC051-067-240200-
/O.NEW.KILM.SV.W.0076.170824T0117Z-170824T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
917 PM EDT WED AUG 23 2017

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Southwestern Columbus County in southeastern North Carolina...
  Northern Horry County in northeastern South Carolina...
  Northeastern Marion County in northeastern South Carolina...

* Until 1000 PM EDT

* At 916 PM EDT, a severe thunderstorm was located 7 miles southeast
  of Gapway, or 9 miles southeast of Mullins, moving east at 35 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage trees and power lines. 

* Locations impacted include...
  Mullins, Tabor City, Loris, Bethel, Galivants Ferry, Mollie,
  Gapway, Sidney, Clarendon, Williams, Hammond, Goretown, Bayboro,
  Allsbrook, Green Sea, Longs and Loris Community Hospital.

This includes SC Highway 22 between mile markers 12 and 20.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Damaging winds and continuous cloud to ground lightning is occurring 
with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3406 7928 3420 7925 3424 7868 3385 7875
TIME...MOT...LOC 0116Z 274DEG 29KT 3411 7914 

HAIL...<.75IN
WIND...60MPH
 
$$

JDW
1 follow-up statement
484 
WWUS52 KILM 240139
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
939 PM EDT WED AUG 23 2017

NCC047-SCC051-067-240149-
/O.CAN.KILM.SV.W.0076.000000T0000Z-170824T0200Z/
Columbus NC-Horry SC-Marion SC-
939 PM EDT WED AUG 23 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLUMBUS...
NORTHERN HORRY AND NORTHEASTERN MARION COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 3406 7928 3420 7925 3424 7868 3385 7875
TIME...MOT...LOC 0137Z 274DEG 29KT 3410 7891 

$$

JDW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 9:12 PM EDT, 5 minutes earlier.

Area forecast discussion, Aug 23, 9:12 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
912 PM EDT Wed Aug 23 2017

.SYNOPSIS...
An approaching cold front will bring thunderstorms tonight through
Thursday, some of which may be strong. Canadian high pressure
will bring an early fall feel Friday and through the weekend. We
will be watching the tropics for possible development of low
pressure off the Southeast coast early next week.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 915 PM Wednesday...The big convective line is weakening
slightly as it approaches the coast of SE North Carolina.
Ingesting the very humid but slightly cooler (and therefore
initially capped) boundary layer is likely responsible for the
storms' recent behavior. Although weaker, they should continue
to sag southeastward and to the beaches in the next hour. Heavy
rainfall, gusty winds, and frequent lightning are all expected.

Redevelopment of storms off to the west from Marion and
Johnsonville, SC all the way back through Timmonsville and
Camden is a bit healthier than I would have thought two hours
ago. Surface parcels are heavily capped back in this region, but
recent SPC mesoanalysis graphics indicate central and eastern
South Carolina is coming under the influence of a 250 mb jet
streak located over the Mid-Atlantic region. Upper level
divergence located within the right-entrance region of this jet
is probably helping lift elevated parcels starting in the
5000-1000 foot AGL range. There's no reason to expect this
activity to dissipate given its disconnect from the boundary
layer and the likely persistence of the upper level pattern.
Likely (60-70 percent) PoPs have been expanded across a good
portion of eastern South Carolina through early Thursday
morning.

Discussion from 730 PM follows...

A synoptic cold front across central North Carolina extends
from Greenville, NC to Fayetteville to near Charlotte and is
dropping southward. A large cluster of thunderstorms has
developed just ahead of the boundary, taking advantage of
uncapped surface-based CAPE of 2500 J/kg. Precipitable water
values near 2.0 inches normally doesn't coexist with large DCAPE
values, but in this case just large enough temp-dewpoint
spreads exist above the boundary layer to support DCAPE as large
as 1300 J/kg -- leading to the gusty winds we have seen in
today's storms. A gust to 55 mph was measured at the ASOS in
Lumberton, NC, and trees were blown down in Dillon, SC.

Evolution of this event through the evening is shown very well
on the last few HRRR runs as well as the 18Z NAM. A massed-line
of storms should work down into Wilmington and the Cape Fear
region by late evening, joined by scattered showers and storms
across the Myrtle Beach area. One weak upper level vort max is
supporting our current storms, but a second vort digging across
eastern Tennessee and western North Carolina later tonight may
begin to back the mean flow just enough late tonight to cause
activity to cease its eastward progress and hang up across the
coastal waters and perhaps the coastal counties as well. On this
latest update PoPs were increased to 70-100 percent for SE North
Carolina, with QPF raised to 1+ inches in spots.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 300 PM Wednesday...Some cooler and drier air will be filtering
in Thursday night from the northwest behind slow moving cold frontal
boundary. A little rain may linger along the coast due to the later
arrival of the drying. By Friday the front will stall just far
enough south for a rain-free day as a sprawling, cool season-like
1025mb high is centered over the Great Lakes. This high will
show little to no movement Friday night. The movement of the
front, if any will thus be determined by any potential low
pressure development off of JAX. This could also lead to a
coastal increase in moisture.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 300 PM Wednesday...A stationary front will be located
well offshore and S of the area Sat with an area of low pressure
positioned on the front, but well offshore. High pressure will
be ridging across the Carolinas from New England. The pressure
gradient between these two features will keep a fairly brisk NE
wind in place across the Forecast Area through the weekend.
This will ensure the cool air is continually reinforced and
highs during the weekend should only be in the lower to mid 80s
and this will be coupled with comfortable humidity levels. Model
profiles continue to be quite dry with precipitable water
values below climatological normals and thus will not include
any mention of a shower or thunderstorm during the weekend. This
pattern looks to hold through Sun. The flow becomes more
onshore and the column begins to moisten Mon and Tue. There may
also be some mid- level shortwave energy impinging on the area
from the SW. Will paint more in the way of cloudiness as a wedge
likely sets up and introduce the potential for some showers and
perhaps a thunderstorm. The probabilities for precipitation
will be highest at the coast.

The heat is not to be found, even early to the middle of next
week with highs only in the lower to mid 80s. Lows will be in
the mid 60s to near 70 through the period.

As a caveat, we will be watching the tropics early next week to
see if a weak disturbance is able to develop somewhere off the
SE coast. Confidence in any development is very low as is its
eventual track.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
As of 00Z...A large cluster of thunderstorms across the Coastal
Plain will move east-southeast toward the coast this evening.
Storms should reach the ILM and CRE airports between 02-03Z, and
perhaps MYR around 04Z. Gusty winds and visibility falling to
MVFR (or even briefly IFR) in heavy rainfall are expected.
Current thunderstorms should move away from the FLO and LBT
airports, but we are watching for showers and weaker embedded
thunderstorms to redevelop and affect the interior Coastal Plain
through 04Z.

All this convection is the result of a cold front plowing
southeastward into a hot and unstable airmass across the eastern
Carolinas. The front should reach the South Carolina border
early Thursday morning between 09-13Z, with winds shifting more
northwesterly at the LBT, ILM, and possibly FLO airports. This
could also allow IFR stratus to develop just before daybreak.

Thursday afternoon's seabreeze should turn winds back onshore,
with converging low- level winds leading to another round of
showers and t-storms Thursday afternoon, particularly near the
coast.

Extended Outlook...Showers and t-storms Thursday associated
with a cold front could produce localized IFR conditions.
Most showers and storms will push offshore Thursday night
into Friday. MVFR ceilings could linger, especially near
the coast Friday.

&&

.MARINE...
NEAR TERM /THROUGH THURSDAY/...
As of 915 PM Wednesday...Storms are moving rapidly toward the
beaches of SE North Carolina. They are weakening but are still
capable of producing some hefty wind gusts as they move
offshore. Please reference the latest Marine Weather Statement
for details. Additional storms are developing across central and
eastern South Carolina and will likely affect the areas south of
Cape Fear closer to midnight and into the early hours of
Thursday morning. No changes have been made to synoptic forecast
reasoning through the night. Discussion from 730 PM follows...

A cold front currently across central North Carolina is moving
southeastward and should reach Cape Fear by daybreak Thursday.
Steady southwesterly winds around 15 knots ahead of the front
should become disturbed by late evening as a large line of
thunderstorms across the interior Coastal Plain moves out across
the waters. Variable wind gusts in and near these storms should
settle down to a weaker, more westerly average wind after
midnight. Mariners planning to be out on the waters, especially
north of Myrtle Beach, should closely watch these storms now
through midnight.

SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 300 PM Wednesday...Cold front comes through early Thursday
night turning winds to the NE by midnight. The NE to E winds will
last for the remainder of the period as a large area of high
pressure sits centered over the Great Lakes and the front remains
stalled to our south. Low pressure developing on the boundary off NE
FL coast gradually should pinch the gradient and allow for a slow
building of wind and seas.

LONG TERM /SATURDAY THROUGH MONDAY/...
As of 300 PM Wednesday...Persistent and brisk NE winds will
likely require a Small Craft Advisory for much of the period.
The tightening pressure gradient will be the result of high
pressure ridging down into the Carolinas from the N and an
offshore front and area of low pressure. NE winds will be
around 25 kt for much of the period. Seas will be 5 to 7 ft and
perhaps up to 8 ft by Mon.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...RJD
NEAR TERM...TRA
SHORT TERM...MBB
LONG TERM...RJD
AVIATION...TRA
Hazardous weather outlook, Aug 23, 3:38 PM EDT, 5 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
338 PM EDT Wed Aug 23 2017

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-241945-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Horry-Inland Georgetown-
338 PM EDT Wed Aug 23 2017

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

There is a marginal risk for severe weather tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-241945-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-
338 PM EDT Wed Aug 23 2017

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ054-056-241945-
Coastal Horry-Coastal Georgetown-
338 PM EDT Wed Aug 23 2017

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-241945-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
338 PM EDT Wed Aug 23 2017

This Hazardous Weather Outlook is for The adjacent Coastal Waters.

.DAY ONE...This Afternoon and Tonight.

There is a marginal risk for severe weather tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Small craft advisory conditions are possible Saturday through
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 23, 7:52 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
752 PM EDT WED AUG 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     FAIRMONT                34.50N  79.12W
08/23/2017                   ROBESON            NC   EMERGENCY MNGR

            TREES DOWN IN FAIRMONT.

&&

EVENT NUMBER ILM1700165

43
Special weather statement, Aug 23, 8:26 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Wilmington NC
826 PM EDT WED AUG 23 2017

NCZ105-240115-
Inland Pender NC-
826 PM EDT WED AUG 23 2017

...SPECIAL WEATHER STATEMENT FOR PENDER COUNTY UNTIL 915 PM EDT...

At 825 PM EDT, Doppler radar was tracking a strong thunderstorm over
Penderlea, or 8 miles southwest of Wallace, moving southeast at 25
mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Burgaw, White Stocking, Penderlea, Point Caswell, Maple Hill, Long
Creek, Murray Town, Rooks, Montague, Malpass Corner, Ashton, Willard,
Rocky Point, Currie, Wards Corner, The Borough, Castle Hayne, St.
Helena, Atkinson and Watha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3436 7780 3436 7781 3439 7783 3436 7789
      3438 7792 3436 7793 3438 7796 3437 7799
      3435 7799 3435 7808 3437 7814 3435 7819
      3440 7825 3446 7818 3450 7825 3454 7827
      3463 7819 3472 7796 3472 7768 3450 7758
TIME...MOT...LOC 0025Z 297DEG 21KT 3464 7809

JDW
Local storm report, Aug 23, 8:41 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
841 PM EDT WED AUG 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     1 SSE MOUNT OLIVE       34.41N  78.79W
08/23/2017                   COLUMBUS           NC   EMERGENCY MNGR

            TREES DOWN ON OLD LUMBER RD.

&&

EVENT NUMBER ILM1700166

43
Special weather statement, Aug 23, 8:41 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Wilmington NC
841 PM EDT WED AUG 23 2017

NCZ096-099-105-107-109-110-SCZ053-054-240145-
Inland New Hanover NC-Inland Brunswick NC-Columbus NC-
Inland Pender NC-Bladen NC-Coastal Brunswick NC-Inland Horry SC-
Coastal Horry SC-
841 PM EDT WED AUG 23 2017

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN NEW HANOVER...
SOUTHWESTERN PENDER...SOUTHEASTERN BLADEN...BRUNSWICK...COLUMBUS AND
NORTHEASTERN HORRY COUNTIES UNTIL 945 PM EDT...

At 841 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rowan to Goretown. Movement was southeast
at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
North Myrtle Beach, Leland, Shallotte, Sunset Beach, Holden Beach,
Ocean Isle Beach, Little River, Cherry Grove Inlet, Little River
Entrance, North Myrtle Beach Airport, Iredell, Rowan, Carolina
Shores, Tabor City, Loris, Calabash, Bethel, Lake Waccamaw, Northwest
and Sandyfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3390 7835 3381 7870 3406 7904 3459 7829
      3455 7825 3456 7825 3458 7823 3439 7776
TIME...MOT...LOC 0041Z 295DEG 25KT 3454 7825 3403 7883

JDW
Special weather statement, Aug 23, 8:44 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Wilmington NC
844 PM EDT WED AUG 23 2017

SCZ039-240130-
Williamsburg SC-
844 PM EDT WED AUG 23 2017

...SPECIAL WEATHER STATEMENT FOR EAST CENTRAL WILLIAMSBURG COUNTY
UNTIL 930 PM EDT...

At 843 PM EDT, Doppler radar was tracking a strong thunderstorm near
Indiantown, or 10 miles east of Kingstree, moving east at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hemingway, Warsaw, Nesmith, Morrisville, Henry, Indiantown, Outland
and Stuckey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3363 7976 3373 7973 3378 7934 3373 7937
      3369 7941 3365 7942 3354 7947 3352 7950
      3350 7954 3348 7955
TIME...MOT...LOC 0043Z 273DEG 20KT 3366 7964

JDW
Special weather statement, Aug 23, 9:00 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Wilmington NC
900 PM EDT WED AUG 23 2017

SCZ033-053-240145-
Inland Horry SC-Marion SC-
900 PM EDT WED AUG 23 2017

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN HORRY AND EASTERN
MARION COUNTIES UNTIL 945 PM EDT...

At 859 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rains, or near Marion, moving east at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Marion, Mullins, Horry, Loris, Galivants Ferry, Zion, Pee Dee
Crossroads, Gapway, Rains, Bayboro, Allsbrook, Green Sea, Adrian,
Aynor, Nichols and Carolinas Hospital System - Marion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3410 7946 3427 7934 3420 7895 3411 7885
      3376 7921
TIME...MOT...LOC 0059Z 283DEG 34KT 3412 7932

JDW

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 8:44 PM EDTSpecial Weather StatementILMWilliamsburg46 min
Aug 23, 9:00 PM EDTSpecial Weather StatementILMMarion45 min
Aug 23, 9:04 PM EDTSpecial Marine WarningILM86 min
Aug 23, 9:40 PM EDTSpecial Weather StatementILMMarion50 min
Aug 23, 9:44 PM EDTSpecial Weather StatementILMHorry46 min
Aug 23, 9:58 PM EDTSpecial Weather StatementILMFlorence32 min
Aug 23, 10:05 PM EDTSevere Thunderstorm WarningILMFlorence, Marion25 min
Aug 23, 10:21 PM EDTSpecial Marine WarningILM84 min
Aug 23, 10:33 PM EDTSpecial Weather StatementILMDillon, Florence, Marion42 min
Aug 23, 11:00 PM EDTSpecial Weather StatementILMHorry45 min
Aug 23, 11:07 PM EDTAreal Flood AdvisoryILMDillon, Horry, Marion3 hr
Aug 23, 11:14 PM EDTSpecial Weather StatementILMFlorence46 min
Aug 23, 11:52 PM EDTSpecial Weather StatementILMHorry38 min
Aug 23, 11:59 PM EDTAreal Flood AdvisoryILMFlorence, Horry, Marion2 hr
Aug 24, 12:34 AM EDTAreal Flood AdvisoryILMHorry86 min
Aug 24, 7:11 PM EDTSpecial Weather StatementILMDillon64 min
Aug 23, 8:26 PM EDTSpecial Weather StatementILMPender49 min
Aug 23, 8:41 PM EDTSpecial Weather StatementILMBrunswick, Columbus64 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2017Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.